MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis and its component satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the implanting surgeon to retrieve additional information on the event and the device involved.A follow up report will be provided upon receipt of any new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of a failure to implant a perceval plus size m prosthesis that occurred on (b)(6) 2024 during an avr surgery performed through minimally invasive approach.Reportedly, after valve deployment, an incomplete coaptation of the leaflets was detected.As such, the perceval prosthesis was removed and replaced with a conventional valve.Reportedly, the patient did not experience any adverse consequences from the event, despite the valve replacement being very challenging due to the minimally invasive access.Based on the information received, after explant the perceval valve was carefully examined and leaflets were appearing shorter than normal, showing severe incompetence.
 
Additional Manufacturer Narrative
Updated fields: the device was returned to the manufacturer for analysis and was received in an explant kit in the original plastic jar filled with formalin storage liquid solution.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.The height of each leaflet was verified by means of the specific tool, resulting in conformity.The dimensional analysis performed with the dedicated gauge, both on the valve inflow skirt and the sinusoidal structures, confirmed the correct dimensions of the returned device.A hydrodynamic testing was then conducted on the pvf-m prosthesis.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg was 2.86 cm2, above the iso 5840 minimum requirement of 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 4.1 %, which is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent size.Regarding the complete coaptation of the leaflets, no anomalies were observed during the open/close cycle under both normotensive and hypotensive conditions.This was further confirmed by reviewing the images from the test conducted prior to the release of the prosthesis (steady flow test), which showed no evidence of anomalous behavior and a substantial correspondence in the morphology of the opening and closing leaflets with that observed during the hydrodynamic testing carried out on the returned device.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because no coaptation anomalies were observed during the functional test under hydrodynamic testing conditions as per iso 5840:2021.Moreover, the visual inspection and dimensional analyses conducted on the returned prosthesis confirmed the absence of pre-existing defects.It is possible that the reported incomplete coaptation was caused by unintended undersizing or mispositioning of the perceval prosthesis, potentially due to a challenging anatomy of the native aortic valve.However, this cannot be definitively confirmed as no information is available to the manufacturer regarding the patient's anatomy and the specifics of the prosthesis ultimately implanted.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key20755804
Report Number3004478276-2024-00186
Device Sequence Number12929460
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)280513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown